Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


WHen should I see my CD4s rise after starting treatment?
Oct 6, 2003

Dr. Young,

I recently started a regimen (once a day) of sustiva/emtriva and viread. My labs before starting were cd4 289 viral load 1,100

It now a month later and I received my one month mark labs:

My viral load is undetectable but my cd4s still are dropping..now to 230.

Is this too early for me to see an increase in the t-cells?

Response from Dr. Young

Thanks for your question.

Usually, the rise in CD4s lag behing the improvement in viral load. In general, there isn't always a lot to get excited about CD4 numbers at the first month, but by the third, we usually see increases. In many large studies, the average increase in CD4 cells is in the neighborhood of 150-200 cells in the first year.

Also take a look at your CD4%-- I'll bet that the number is the same or increased from when you started.

The best news, though is that your viral load is now undetectable-- I'll bet that the percentage is increasing. Keep up with the adherence, and let us know how you do over time-- I'm sure that our readers will be interested. BY



Previous
How unusual is it for a treatment naive HIVer to have an undetectable VL a year and two years after infection?
Next
Wohl, I gotta proposition for ya

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement